Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Tiredness, headache, taking depression medication. Any suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Hi, I am 33 years old and have 2 kids (age 2 and 4 ). I have suffered from the symptoms of low thyroid for most of my life but have never had blood work that has shown to be hypothyroid. I am always tired, run down, and currently have a annoying headache. I am taking a small dose of a depression med but I'm not sure if it helps. I am also a used to be triathlete but have lost the enthusiasm but I am trying to get back at it. Any suggestions on what else might be the cause. I generally eat pretty well but don't always drink as much water as i should. Thanks.
Posted Sun, 26 Aug 2012 in Lupus
Answered by Dr. Divya Agarwal 11 hours later

Thanks for the query.

I have gone through your query with diligence and from what you describe these could suggest a condition called fibromyalgia.

Do you also have bodyaches?
And how is your sleep - do you get a refreshing sleep?

Other conditions that can cause similar problems are if you are anemic that is you have low hemoglobin. Low vitamin D is also a possibility.

So I think it would be a good idea to rule out anemia and vitamin D deficiency by checking your hemoglobin and Vitamin D levels.

If the anemia and vitamin D deficiency are ruled out, we should consider fibromyalgia as a possibility.

Hope this answers your query. Do let me know if you have any other enquiries.

Above answer was peer-reviewed by
Follow-up: Tiredness, headache, taking depression medication. Any suggestions? 3 hours later
Hi Dr.
Thanks for your response. I have never had a problem with anemia either. Vitamin D deficiency I'm not quite sure about but I do drink a glass of milk each day. Do you think I should just visit a rheumatologist and get some blood work done? Is there anything that can be done for fibromyalgia? My sleep is generally not refreshing... I always wake up wanting to sleep more. Any free time I have I always want to go back to sleep. I have a good husband who does let me sleep in on some weekends. I always have to take a nap when I finally get my kids to take a nap. I work M/W/F from 7am to 6pm in an outpatient rehab for cardiac rehab, and I take care of my kids on Tues/Thursday all day. I really struggle taking care of my kids on Tues/Thursday. I'm always so tired... I have started drinking coffee and it helps for a moment. I'm not sure if my body aches...I've been an athlete most of my life and I am used to sore muscles. I do struggle to recover from a hard workout or a race. I usually have to sleep even more to recover from a hard workout where as my husband recovers very quickly compared to me. Also friends and family have sometimes suggested something is wrong with me because I have mild acne all the time and have circles under my eyes. Any suggestions would be great as I have been to many pcp doctors with these issues since I was 14 years old. I am 5'1" tall and currently weigh 120lbs. I have put on 5 lbs for some unknown reason in the past 5-6 months. I have weighed between 110-115 lbs most of my life. Thank you.
Answered by Dr. Divya Agarwal 1 hour later
Hi and thanks again for writing back,

Sometimes milk alone does not fulfil our requirement for vitamin D. But yes if you have been suffering for many years then it is less of a possibility (Vitamin D deficiency); although it could be an associated feature.

Yes I think it would be a good idea to see a specialist because this is a treatable condition with medication and some rehabilitative exercises. And of course supplements of calcium and vitamin d if found low.

I think you should start working on this with a positive attitude and I am sure you will get relief.

I hope I have been helpful. Let me know if you have further enquiries.
If all your queries are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor